MAUDE Adverse Event Report: FISHER & PAYKEL HEALTHCARE LTD OPTIFLOW + MASK INTERFACE ADAPTER; BTT

FISHER & PAYKEL HEALTHCARE LTD OPTIFLOW + MASK INTERFACE ADAPTER; BTT
Model Number OPT980
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/14/2023
Type of Reportable Event Malfunction
Event or Problem Description
A distributor reported on behalf of a healthcare facility in china that the tubing of an opt980 optiflow + mask interface adapter was found damaged during use.There were no patient consequences.
 
Additional Manufacturer Narrative
(b)(4).Fisher & paykel healthcare (f&p) is currently in the process of completing our investigation.We will provide a follow up report upon completion of our investigation.Product background: the opt980 optiflow + mask interface adapter is a patient interface used for delivery of humidified respiratory gases and allows for the connection of a heated breathing tube to a standard vented face mask or to a patient's tracheostomy.Optiflow + interfaces are designed for use with the airvo 2 series of humidification devices and may also be compatible with the f&p mr850 and 950 humidification system devices.The airvo 2 device is intended for use with spontaneously breathing patients who would benefit from receiving high flow warmed and humidified respiratory gases.The airvo 2 should not be used for life support purposes, and appropriate patient monitoring must be used at all times.The interface includes a lanyard which is placed around the patient's neck or attached to the patient's clothing or bedding to remove the load of the breathing circuit from the patient's interface.
 
Additional Manufacturer Narrative
Ps416937 corrected data: g1 product background: the opt980 optiflow + mask interface adapter is a patient interface used for delivery of humidified respiratory gases and allows for the connection of a heated breathing tube to a standard vented face mask or to a patient's tracheostomy.The interface includes a lanyard which is placed around the patient's neck or attached to the patient's clothing or bedding to remove the load of the breathing circuit from the patient's interface.Optiflow + interfaces are designed for use with the airvo 2 series of humidification devices and are also compatible with the fisher & paykel (f&p) mr850 and 950 humidification system devices.The airvo 2 device is intended for use with spontaneously breathing patients who would benefit from receiving high flow warmed and humidified respiratory gases.The airvo 2 should not be used for life support purposes, and appropriate patient monitoring must be used at all times.Method: the complaint opt980 optiflow + mask interface adapter was received at f&p in new zealand for investigation, where it was visually inspected.Our investigation is based on our evaluation of the subject device, information provided by the customer, previous investigations of similar complaints, and our knowledge of the product.Results: visual inspection of the opt980 optiflow + mask interface adapter revealed that the tubing was stretched and torn.The film of the tubing was wrinkled which indicates the damage was consistent with an external force being applied to the tubing.Conclusion: our investigation was unable to determine the cause of the observed damage to the opt980 optiflow + mask interface adapter.Based on our knowledge of the product the tubing was likely subjected to excessive force.F&p's manufacturing controls for the optiflow + tubing include inspections during production for visual defects including cracks, tears, moulding defects, contamination, inclusions, discoloration and stretching or deformation.The subject opt980 optiflow + mask interface adapter would have met the required specifications.The user instructions which accompany the opt980 optiflow + mask interface adapter show in pictorial format the correct placement and fitting of the interface, including ensuring the lanyard and tubing clip are appropriately attached.The user instructions also state: - "attach breathing tube clip to a secure location (e.G., clothing or bedding) to support the interface." - "appropriate patient monitoring must be used at all times.Failure to monitor the patient may result in loss of therapy, serious injury or death." - "do not crush or stretch tube, to prevent loss of therapy." - "failure to use the set-up described above can compromise performance and affect patient safety.".
 
Event or Problem Description

Brand Name
OPTIFLOW + MASK INTERFACE ADAPTER
Common Device Name
BTT
Manufacturer (Section D)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ  2013
Manufacturer (Section G)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ   2013
Manufacturer Contact
faranak gomarooni
17400 laguna canyon road
suite 300
irvine, CA 92618
9494534000
MDR Report Key16540156
Report Number9611451-2023-00199
Device Sequence Number7305839
Product Code BTT
UDI-Device Identifier09420012436931
UDI-Public(01)09420012436931(10)2101600266(11)210416
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K162553
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOPT980
Device Catalogue NumberOPT980
Device Lot Number2101600266
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/17/2023
Supplement Date Received by Manufacturer06/27/2023
Initial Report FDA Received Date03/14/2023
Supplement Report FDA Received Date07/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/16/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown